Wildfire, Pottawatomie
- When
- March 20, 12:00 PM CST to 6:00 PM CST
- Where
- Pottawatomie forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
Grass fires burned 512 acres in Pottawatomie county and 480 acres in Coal county on the 20th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Grass fires burned 512 acres in Pottawatomie county and 480 acres in Coal county on the 20th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 20, 11:50 AM CST, 10 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1250 PM CDT Mon Mar 20 2017 .DISCUSSION... The 18Z aviation discussion follows.... && .AVIATION... A weak front will drift very slowly south from northwest Oklahoma this afternoon...to extend from near KOKC-KLAW-KLTS early Tuesday morning. This will cause variable wind directions in the vicinity of the front until it starts a more assertive southward movement after sunrise on Tuesday. Some low (MVFR, probably) ceilings are likely north of the front, but the exact ceiling height is difficult to determine at this point. CmS && .PREV DISCUSSION... /issued Issued by National Weather Service Tulsa OK/ UPDATE... DISCUSSION... Cold front has pushed into northwest OK and will move slowly southward to near a KBVO - KSWO - KCSM line by late afternoon. Prefrontal dewpoints have mixed out noticably across far western OK with breezy southwest winds in place south of the front. These conditions along with expected unseasonable warmth will raise fire weather concerns for much of the forecast area. The strongest winds by afternoon are expected to focus from southwest to south central OK and slightly offset from the lowest humidity zone which will be located nearer the frontal boundary. Should these areas overlap more than expected than a narrow corridor of critical fire weather conditions could develop. Updated forecast adjusted dewpoints nearer short term guidance which has handled current conditions reasonably well. This results in lower humidity across values far western OK. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 92 60 83 48 / 0 0 0 10 Hobart OK 93 59 85 46 / 0 0 0 10 Wichita Falls TX 94 61 90 53 / 0 0 0 10 Gage OK 91 48 72 39 / 0 0 10 10 Ponca City OK 90 55 72 43 / 0 0 10 10 Durant OK 88 59 86 56 / 0 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 30/23/23
Hazardous Weather Outlook National Weather Service Norman OK 1145 AM CDT Mon Mar 20 2017 OKZ004>048-050>052-TXZ083>090-211230- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1145 AM CDT Mon Mar 20 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Fire Weather... Elevated to near critical fire weather conditions are possible across western, central and southern Oklahoma as well as western north Texas this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... There is a slight chance of thunderstorms across portions of the area Wednesday and Thursday. Thunderstorms chances increase, especially across western Oklahoma Thursday night. Strong to severe thunderstorms are possible on Friday, especially along and east of a Seminole to Ardmore line. .Fire Weather... Elevated fire weather conditions may develop Tuesday afternoon. Elevated to near critical fire weather conditions are possible Thursday afternoon and again on Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, March 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 683775, 683776.